Alert archive / Ohio / Flash Flood Warnings in 2011

Flash Flood Warning 17, NWS Wilmington, OH

May 10, 2011Hocking County, Pickaway County, Ross County, Ohio

NWS Wilmington, OH issued this flash flood warning at May 10, 2011, 6:20 PM EDT for Hocking County, Pickaway County, Ross County, Ohio. It was in force for 7 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 6:20 PM EDT (22:20 UTC)
Expired
May 11, 2011, 1:15 AM EDT
In force
7 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Hocking County, OH, Pickaway County, OH, Ross County, OH

The radar

The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 6:44 PM EDTFLOOD3 N Kingston, OH2 FT WATER FLOWING ACROSS HWY 159.
May 10, 7:00 PM EDTFLASH FLOODLaurelville, OHTIME IS ESTIMATED. SEVERAL EVACUATIONS AND ROADS CLOSED ACROSS SOUTHWEST HOCKING COUNTY. VEHICLES WERE WASHED OFF OF ROADWAYS AND OCCUPANTS NEEDED TO BE RESCUED.
May 10, 7:45 PM EDTFLASH FLOOD5 S Adelphi, OHREPORTS OF PEOPLE TRAPPED IN HOMES DUE TO HIGH WATER...WITH RAPID RISES ALONG ROUTE ROUTE 327 IN SOUTHWEST HOCKING COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WGUS51 KILN 102220
FFWILN
OHC073-129-141-110115-
/O.NEW.KILN.FF.W.0017.110510T2220Z-110511T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
620 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN HOCKING COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN PICKAWAY COUNTY IN CENTRAL OHIO...
  EASTERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 915 PM EDT.

* AT 614 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED   
  HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED AS MUCH AS 
  2 INCHES OF RAIN HAS FALLEN SINCE JUST BEFORE 5 PM.

* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER   
  1.5 TO 2 INCHES POSSIBLE THROUGH 915 PM EDT. RUNOFF FROM THIS   
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CIRCLEVILLE...
HOCKING HILLS STATE PARK...LAURELVILLE...KINGSTON AND ADELPHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
      3917 8279 3917 8292 3919 8297 3948 8293
      3962 8297 3956 8284 3956 8273 3946 8250

$$
4 follow-up statements
864 
WGUS71 KILN 110031
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
831 PM EDT TUE MAY 10 2011

OHC129-110038-
/O.CAN.KILN.FF.W.0017.000000T0000Z-110511T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PICKAWAY OH-
831 PM EDT TUE MAY 10 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
PICKAWAY COUNTY HAS BEEN CANCELLED...

STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING
TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
      3917 8279 3917 8292 3919 8297 3948 8293
      3947 8274 3956 8273 3946 8250

$$

OHC073-141-110115-
/O.CON.KILN.FF.W.0017.000000T0000Z-110511T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOCKING OH-ROSS OH-
831 PM EDT TUE MAY 10 2011

...FLASH FLOOD WARNING CONTINUES FOR EASTERN ROSS AND SOUTHWESTERN
HOCKING COUNTIES UNTIL 915 PM EDT...

AT 826 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EARLIER EXCESSIVE
RAINFALL WAS PRODUCING FLASH FLOODING ALONG ROUTE 327 IN SOUTHWEST 
HOCKING COUNTY. RAPID RISES ALONG PIKE RUN AND SALT CREEK WERE 
OCCURRING...WITH WATER SURROUNDING HOMES IN FAR SOUTHWEST HOCKING 
COUNTY. 

RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS
STATE PARK AND KINGSTON.

IN ADDITION...FLOODING IS EXPECTED TO OCCUR IN...ADELPHI...
HALLSVILLE...LONDONDERRY...MOORESVILLE...RICHMOND DALE...SCIOTO TRAIL
STATE PARK AND SOUTH BLOOMINGVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
      3917 8279 3917 8292 3919 8297 3948 8293
      3947 8274 3956 8273 3946 8250

$$
851 
WGUS71 KILN 110101
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
901 PM EDT TUE MAY 10 2011

OHC073-141-110115-
/O.CON.KILN.FF.W.0017.000000T0000Z-110511T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOCKING OH-ROSS OH-
901 PM EDT TUE MAY 10 2011

...FLASH FLOOD WARNING CONTINUES FOR SOUTHEASTERN ROSS AND
SOUTHWESTERN HOCKING COUNTIES UNTIL 915 PM EDT...

AT 856 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EXCESSIVE 
RAINFALL WAS PRODUCING FLASH FLOODING IN SOUTHWEST HOCKING COUNTY. 
EVACUATIONS WERE TAKING PLACE ALONG ROUTE 327. 

RADAR INDICATED THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS 
STATE PARK...LONDONDERRY...MOORESVILLE...RICHMOND DALE AND SOUTH 
BLOOMINGVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
      3917 8279 3917 8292 3918 8295 3919 8297
      3947 8274 3945 8255

$$
071 
WGUS51 KILN 110105
FFWILN
OHC073-141-110245-
/O.EXT.KILN.FF.W.0017.000000T0000Z-110511T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
905 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN HOCKING COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 1045 PM EDT.

* AT 900 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EARLIER 
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING IN SOUTHWEST 
  HOCKING COUNTY. WITH HEAVY RAIN HAVING NOT OCCURRED SINCE 730 
  PM...THERE WERE SOME REPORTS OF STREAMS RECEDING. HOWEVER... 
  ADDITIONAL RAINFALL IS MOVING BACK INTO THE WARNED AREA. 

* RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
  AREA WITH ANOTHER INCH POSSIBLE THROUGH 1045 PM EDT. RUNOFF FROM 
  THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE TO 
  OCCUR. ADDITIONAL RISES ARE POSSIBLE ALONG THE ALREADY FLOODED 
  AREA OF ROUTE 327.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS 
STATE PARK...RICHMOND DALE AND LONDONDERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
      3917 8279 3917 8292 3918 8295 3919 8297
      3947 8274 3945 8255

$$
499 
WGUS51 KILN 110231
FFWILN
OHC073-141-110515-
/O.EXT.KILN.FF.W.0017.000000T0000Z-110511T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1031 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN HOCKING COUNTY IN CENTRAL OHIO...
  SOUTHEASTERN ROSS COUNTY IN SOUTHWEST OHIO...

* UNTIL 115 AM EDT.

* AT 1025 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EARLIER 
  EXCESSIVE RAINFALL CONTINUED TO PRODUCE FLASH FLOODING ALONG ROUTE 
  327 IN SOUTHWEST HOCKING COUNTY. WATER RESCUES WERE ONGOING...AND 
  ADDITIONAL RAINFALL IS CURRENTLY FALLING OVER THE SAME AREA.  
 
* RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
  AREA WITH ANOTHER 1 TO 1.5 INCHES POSSIBLE THROUGH MIDNIGHT EDT.   
  RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  CONTINUE TO OCCUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOCKING HILLS 
STATE PARK...SOUTH BLOOMINGVILLE...LONDONDERRY AND RICHMOND DALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ACT QUICKLY TO PROTECT YOUR LIFE IF YOU ARE IN A LOW LYING AREA...
ALONG A CREEK...STREAM OR IN AN AREA EXPERIENCING FLOODING. MOVE TO
HIGHER GROUND IMMEDIATELY.

NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ONLY A FEW INCHES
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. FIND AN
ALTERNATE ROUTE OR WAIT UNTIL THE WATER RECEDES.

&&

LAT...LON 3937 8252 3938 8263 3936 8265 3937 8275
      3917 8279 3917 8292 3918 8295 3919 8297
      3947 8274 3945 8255

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 10, 4:05 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 10, 4:05 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT TUE MAY 10 2011

.SYNOPSIS...
A MID LVL RIDGE AXIS LOCATED FROM THE WESTERN GREAT LAKES
SOUTHWARD TO THE LOWER MISSISSIPPI VALLEY WILL MOVE SLOWLY EAST
ACROSS THE FORECAST AREA THROUGH THE END OF THE WORK WEEK.
MEANWHILE...A WARM FRONTAL BOUNDARY WILL REMAIN ACROSS THE
REGION...EVENTUALLY WASHING OUT BY THE END OF THE WORK WEEK.
SUMMER-LIKE TEMPERATURES CAN BE EXPECTED DURING THIS PERIOD.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE NEAR TERM FORECAST WILL BE ACTIVE AS MESOSCALE INTERACTIONS
ARE ONGOING AT THE TIME OF ISSUANCE. A TANDEM OF WEAK VORT MAXES
WILL SLIDE SE ACRS THE REGION LATE THIS AFTN AND EVENING. THESE
WEAK FEATURES WILL INTERACT WITH A WARM FRONT ACRS THE REGION TO
PRODUCE SHOWERS AND THUNDERSTORMS. VERY HIGH CAPE VALUES PER 18Z
ILN SPECIAL SOUNDING...AROUND 3500 J/KG...ALONG WITH AMPLE
SHEAR...WILL RESULT IN MULTICELL AND SUPERCELL CLUSTERS. SUPERCELLS
WILL BE PROLIFIC HAIL PRODUCES AND WILL LIKELY RESULT IN SOME
DAMAGING WINDS. GIVEN THAT STORM MOTIONS ARE AROUND 20 MPH...AND
THE THREAT THAT SOME LOCATIONS MAY SEE TRAINING STORMS...FLOODING
WILL ALSO BE A CONCERN. HAVE GONE WITH FAIRLY HIGH POPS OVER THE
WESTERN AND SOUTHERN PARTS OF THE CWFA WHERE FORCING WILL BE
MAXIMIZED. A SEVERE THUNDERSTORM WATCH WILL REMAIN IN EFFECT ACRS
THESE AREAS UNTIL 8 PM EDT. A SOUTHWARD TREND AND AN GRADUAL
DECREASING TREND OF CONVECTION ARE EXPECTED THIS EVENING INTO THE
EARLY MORNING HOURS AS SURFACE BASED INSTABILITY WANES AND FORCING
WANES AS WELL. OVERNIGHT LOWS WILL FALL INTO THE LOWER AND MID
60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A SUMMER-LIKE PATTERN IS IN THE OFFING DURING THE SHORT TERM PERIOD.

A MID LVL RIDGE AXIS WILL SLOWLY MOVE EAST ACRS THE FORECAST AREA
THROUGH THE PERIOD. HOWEVER...THE RIDGE WILL NOT BRING COMPLETE
DRY WEATHER AS A WARM AND HUMID AIRMASS WILL BE IN PLACE.
THIS...ALONG WITH WEAK LOW LEVEL FORCING AND WEAK WX DISTURBANCES
ROTATING THROUGH THE UPPER LEVEL FLOW...WILL RESULT IN CHANCES OF
SHOWERS AND THUNDERSTORMS. THE BEST CHANCES WILL LIKELY OCCUR DURING
THE PEAK HEATING OF THE DAY INTO THE EVENING HOURS. HIGHS IN THE
LOWER AND MID 80S AND LOWS IN THE LOWER AND MID 60S ARE EXPECTED
WEDNESDAY AND THURSDAY. ON FRIDAY...MORE CLOUD COVER A LITTLE
HIGHER CHC FOR PCPN WILL TEMPER HIGHS DOWN INTO THE UPPER 70S TO THE
LOWER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A HIGHLY AMPLIFIED UPPER LEVEL FLOW PATTERN IS ANTICIPATED DURING
THE LONG TERM PERIOD. IN FACT...THE FLOW WILL BECOME BLOCKY IN
NATURE AND WILL RESULT IN LARGE SYNOPTIC SCALE SYSTEMS TO MOVE
MORE NORTH TO SOUTH THAN WEST TO EAST. HAVE USED A BLEND OF THE
NCEP/HPC GUIDANCE AND THE 00Z ECMWF TO KEEP SOME CONTINUITY TO THE
FORECAST AS WELL AS TO BETTER COLLABORATE WITH SURROUNDING
OFFICES.

AN UPR LEVEL CLOSED LOW IS FORECAST TO MOVE SLOWLY SOUTHWARD FROM
THE MID MS RIVER VALLEY INTO THE LOWER GULF COAST STATES FROM
SATURDAY INTO MONDAY. AS THIS OCCURS...A COLD FRONT WILL SLIDE
FROM NORTH TO SOUTH ACRS THE AREA FRIDAY NIGHT INTO SATURDAY.
A MOISTURE FETCH OFF THE ATLANTIC WILL BE PULLED BACK WEST INTO
THE REGION...RESULTING IN THE THREAT FOR PCPN. HAVE KEPT BOTH A
CHANCE OF SHOWERS AND THUNDERSTORMS GOING SATURDAY INTO SATURDAY
NIGHT...TRANSITIONING OVER TO A CHANCE OF SHOWERS ON SUNDAY AS
INSTBY DECREASES WITH A COOLER AIRMASS. MODEL TRENDS INDICATE THAT
THE THREAT OF PCPN WILL BE SLOW TO EXIT THE REGION SUNDAY NIGHT
INTO MONDAY GIVEN THE SLOW MOVEMENT OF SYNOPTIC SYSTEMS. SFC HIGH
PRESSURE IS POISED AT THIS TIME TO BUILD INTO THE REGION MONDAY
NIGHT INTO TUESDAY WHICH SHOULD ALLOW THE REGION TO DRY OUT BY
THEN. TEMPERATURES THROUGH THE PERIOD WILL SHOW A COOLING TREND
GIVEN CLOUDS...PCPN AND A NORTHEAST SFC WIND FLOW. COULD EVEN BE
COOLER THAN CURRENTLY FORECAST...BUT WILL NOT GO THAT EXTREME AT
THIS TIME.
&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG
INSTABILITY GRADIENT CURRENTLY EXTENDING FROM CENTRAL INDIANA DOWN
INTO NORTHERN KENTUCKY. AS SURFACE BOUNDARY CONTINUES TO LIFT
NORTHEAST THROUGH EARLY EVENING...AIRMASS WILL CONTINUE TO
DESTABILIZE ACROSS OUR AREA. EXPECT SHOWERS AND THUNDERSTORMS TO
CONTINUE TO FILL IN THROUGH LATE AFTERNOON...ESPECIALLY ALONG AND
SOUTHWEST OF A KDAY TO KILN LINE. AREA OF PCPN SHOULD THEN PUSH
SOUTHEAST OF OUR AREA THROUGH EARLY EVENING. MODELS ARE HINTING
AT SOME FOG AND LOWER CLOUDS LATER TONIGHT. TOUGH TO DISCOUNT THIS
COMPLETELY WITH HIGH BUILDING IN ALOFT BUT THIS WILL LIKELY DEPEND
TO SOME DEGREE ON HOW MUCH PCPN WE END UP GETTING LATER THIS
AFTERNOON. WILL HEDGE FOR NOW AND KEEP ANY CIGS VFR LATER TONIGHT
AND JUST BRING IN SOME MVFR VSBY RESTRICTIONS. AIRMASS WILL
DESTABILIZE ONCE AGAIN THROUGH THE DAY ON WEDNESDAY BUT WE ARE
LACKING A FORCING MECHANISM SO ANY THUNDERSTORM DEVELOPMENT SHOULD
BE MORE ISOLATED THROUGH THE AFTERNOON HOURS.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN
AVIATION...JGL
Hazardous weather outlook, May 10, 9:22 AM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
922 AM EDT TUE MAY 10 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111330-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
922 AM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE
HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER THREATS. IN
ADDITION...LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SOME
FLOODING ISSUES MAY ARISE WHERE WHERE THUNDERSTORMS TRAIN OVER THE
SAME AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THIS
EVENING.

In the hours before

Local storm report, May 10, 5:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 PM     HAIL             3 SW BEAVER             39.00N 82.86W
05/10/2011  E0.88 INCH       PIKE               OH   PUBLIC

&&

HATZOS
Local storm report, May 10, 5:56 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             KRZT CHILLICOTHE APT    39.44N 83.02W
05/10/2011  E0.75 INCH       ROSS               OH   PUBLIC

            REPORTED BY AN EMPLOYEE OF THE CHILLICOTHE ROSS COUNTY
            AIRPORT. ALSO RECORDED A WIND GUST TO 45 MPH.

&&

HATZOS
Local storm report, May 10, 6:12 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             5 SE ROCKFORD           40.65N 84.58W
05/10/2011  E0.75 INCH       MERCER             OH   PUBLIC

&&

HATZOS
Special weather statement, May 10, 6:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT TUE MAY 10 2011

OHZ034-035-043-102300-
AUGLAIZE OH-MERCER OH-SHELBY OH-
617 PM EDT TUE MAY 10 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...EASTERN MERCER
AND AUGLAIZE COUNTIES THROUGH 700 PM EDT...

AT 614 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEPTUNE...
MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. A TRAINED SPOTTER REPORTED PENNY SIZE HAIL WITH THIS STORM
NEAR MENDON IN MERCER COUNTY.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ST. MARYS...NEW
BREMEN...NEW KNOXVILLE...WAPAKONETA...BOTKINS AND ANNA.

ALSO...BULKHEAD...BUCKLAND...MOULTON...LAKE LORAMIE STATE PARK...
KETTLERSVILLE...FRYBURG...MCCARTYVILLE AND SWANDERS ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4059 8404 4039 8407 4032 8426 4052 8458
      4060 8459 4069 8451

HATZOS
Special weather statement, May 10, 6:17 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
617 PM EDT TUE MAY 10 2011

OHZ064-065-073-074-082-088-102315-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-PIKE OH-ROSS OH-SCIOTO OH-
617 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORMS EXPECTED ACROSS THE AREA THROUGH 715 PM
EDT...

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
SOUTH CENTRAL OHIO THROUGH 715 PM.

WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

IN ADDITION...HEAVY RAIN IS LIKELY WITH THE STORMS AND MAY LEAD TO
LOCALIZED FLOODING.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HOCKING HILLS STATE
PARK...ROSEMOUNT...SOUTH WEBSTER...SCIOTODALE AND NEW BOSTON.

ALSO...SOUTH BLOOMINGVILLE...PIKE COUNTY AIRPORT...LONDONDERRY...
OMEGA...RICHMOND DALE...GIVENS...LINN AND BEAVER ARE NEAR THE PATH OF
THESE STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3939 8250 3937 8252 3936 8274 3918 8276
      3916 8278 3896 8280 3894 8275 3886 8275
      3885 8265 3876 8265 3873 8270 3876 8299
      3951 8294 3964 8280 3939 8236

BINAU
Local storm report, May 10, 6:19 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             MENDON                  40.67N 84.52W
05/10/2011  E0.75 INCH       MERCER             OH   TRAINED SPOTTER

&&

HUGHES

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:14 AM EDTSpecial Weather StatementILNPerry46 min
May 10, 9:57 AM EDTSpecial Weather StatementILNHardin63 min
May 10, 2:52 PM EDTSpecial Weather StatementILNMercer68 min
May 10, 3:55 PM EDTSpecial Weather StatementILNMercer65 min
May 10, 3:57 PM EDTSevere Thunderstorm WarningILNRoss48 min
May 10, 4:01 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Mercer59 min
May 10, 4:07 PM EDTSevere Thunderstorm WarningILNPike, Scioto32 min
May 10, 4:32 PM EDTSevere Thunderstorm WarningILNHocking, Ross58 min
May 10, 4:40 PM EDTSpecial Weather StatementILNScioto35 min
May 10, 4:47 PM EDTAreal Flood AdvisoryILNRoss118 min
May 10, 4:51 PM EDTAreal Flood AdvisoryILNMercer3 hr
May 10, 5:09 PM EDTSpecial Weather StatementILNAuglaize, Mercer, Shelby66 min
May 10, 5:22 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross53 min
May 10, 5:25 PM EDTSevere Thunderstorm WarningILNMercer50 min
May 10, 5:46 PM EDTSpecial Weather StatementILNBrown29 min
May 10, 6:07 PM EDTAreal Flood AdvisoryILNHocking, Pickaway3 hr
May 10, 6:17 PM EDTSpecial Weather StatementILNAuglaize43 min
May 10, 6:21 PM EDTSevere Thunderstorm WarningILNScioto39 min
May 10, 6:31 PM EDTSpecial Weather StatementILNBrown59 min
May 10, 6:45 PM EDTSevere Thunderstorm WarningILNAdams, Brown45 min
May 10, 6:47 PM EDTSpecial Weather StatementILNAuglaize28 min
May 10, 7:14 PM EDTFlash Flood WarningILNPike, Scioto5 hr
May 10, 7:27 PM EDTSevere Thunderstorm WarningILNScioto48 min

Nearby

Flash Flood Warnings in Ohio, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.